Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 65, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jun 30, 2007, 8:55 AM CDT for Chautauqua County, Montgomery County, Kansas. It was in force for 12 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 30, 2007, 8:55 AM CDT (13:55 UTC)
- Expired
- Jun 30, 2007, 9:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
Counties Chautauqua County, KS, Montgomery County, KS
The radar
The Tulsa radar (KINX), 117 km from the middle of the area, began a volume at 13:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 9:00 AM CDT | FLASH FLOOD | 5 S Cherryvale, KS | HALF OF BRIDGE ON COUNTY ROAD 5500 WASHED OUT. |
| Jun 30, 10:16 AM CDT | FLASH FLOOD | Cherryvale, KS | DRUM CREEK ROAD IS CLOSED SOUTH OF CHERRYVALE. |
| Jun 30, 10:23 AM CDT | FLASH FLOOD | Independence, KS | STREET FLOODING IS OCCURRING ACROSS THE CITY. ADDITIONALLY...HIGHWAY 160 ON THE WEST EDGE OF TOWN IS CLOSED...AND HIGHWAY 75 NEAR THE HIGHWAY 400 JUNCTION JUST NORTH OF SYCAMORE IS CLOSED. |
| Jun 30, 1:00 PM CDT | FLASH FLOOD | Coffeyville, KS | HIGHWAY 169 SOUTH OF COFFEYVILLE IS PARTIALLY FLOODED. HIGHWAY 75 NEAR CANEY IS NOW OPEN IN TO OKLAHOMA. |
| Jun 30, 2:00 PM CDT | FLASH FLOOD | Independence, KS | HIGHWAY 75 LEADING NORTH OUT OF INDEPENDENCE IS CLOSED TO HIGHWAY 400 JUST NORTH OF SYCAMORE DUE TO FLOOD WATERS FROM THE VERDIGRIS RIVER FLOODING PARTS OF THE ROAD. |
| Jun 30, 2:48 PM CDT | FLASH FLOOD | Independence, KS | WATER FLOWING OVER HIGHWAY 160 EAST OF INDEPENDENCE. |
| Jun 30, 5:20 PM CDT | FLASH FLOOD | Coffeyville, KS | SOUTH BUCKEYE AND 8TH STREET CLOSED DUE TO HIGH WATER. |
| Jun 30, 5:20 PM CDT | FLASH FLOOD | Independence, KS | SOUTH 10TH AND POPLER ESTIMATED UNDER 6 FT OF WATER. HIGHWAY 75 ON THE NORTH SIDE OF THE CITY IS CLOSED. THE CITY MAY ALSO LOSE FRESH WATER SUPPLY DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 1.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KICT 301356
FFWICT
KSC019-125-010200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
855 AM CDT SAT JUN 30 2007
THE NATIONAL WEATHER SERVICE IN WICHITA HAS REISSUED A
* FLASH FLOOD WARNING FOR...
CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS.
MONTGOMERY COUNTY IN SOUTHEAST KANSAS.
* UNTIL 900 PM CDT SATURDAY.
* AT 849 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ONLY SCATTERED SHOWERS OCCURRING OVER THE WARNED AREA.
DOPPLER RADAR ESTIMATED BETWEEN 6 AND 8 INCHES OF RAIN HAVE FALLEN
ACROSS MOST OF MONTGOMERY COUNTY...WITH 3 TO 5 INCHES ACROSS
CHAUTAUQUA COUNTY. ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH
POSSIBLE.
* LOCATIONS WITHIN THE WARNING INCLUDE...
BOLTON...CEDAR VALE...CHAUTAUQUA...CHERRYVALE...COFFEYVILLE...
COFFEYVILLE AIRPORT...DEARING...ELK CITY...HALE...HAVANA...
INDEPENDENCE AIRPORT...INDEPENDENCE...LIBERTY...NIOTAZE...PARSONS
TRI CITY AIRPORT...PERU...SEDAN...SYCAMORE...TYRO.
AT 850 AM CDT...CHAUTAUQUA COUNTY SHERIFF REPORTED WIDESPREAD
FLOODING IN PROGRESS ACROSS THE COUNTY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...RURAL COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3701 9652 3701 9551 3739 9552 3730 9595
3729 9651
$$
ES1 follow-up statement
000
WGUS73 KICT 301814
FFSICT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
109 PM CDT SAT JUN 30 2007
KSC019-125-010200-
CHAUTAUQUA KS-MONTGOMERY KS-
109 PM CDT SAT JUN 30 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
MONTGOMERY AND CHAUTAUQUA COUNTIES...
AT 1205 PM CDT...LAW ENFORCEMENT REPORTED HIGHWAY 169 SOUTH OF
COFFEYVILLE IS PARTIALLY FLOODED. HIGHWAY 75 IS NOW OPEN NEAR CANEY
IN TO OKLAHOMA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3701 9652 3701 9551 3739 9552 3730 9595
3729 9651
$$
LAWSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:15 AM CDT, 5 hours 40 minutes earlier.
Area forecast discussion, Jun 30, 3:15 AM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 315 AM CDT SAT JUN 30 2007 .DISCUSSION... THE MAIN QUESTION WITH THIS FORECAST PACKAGE IS WHEN THE RAIN WILL STOP. TODAY-SUNDAY: LATEST RADAR LOOP IS SHOWING MORE HEAVY SHOWERS DEVELOPING OVER NORTHWEST OKLAHOMA. THIS ACTIVITY HAS BEEN LIFTING OVER THE SAME AREAS ALL NIGHT LONG WHERE PLACES LIKE FREDONIA IS SHOWING RAINFALL AMOUNTS BETWEEN 6 AND 8 INCHES SINCE YESTERDAY MORNING. THIS IS IN ADDITION TO 4 TO 5 INCHES THAT OCCURRED THE DAY BEFORE. WE HAVE RECEIVED SEVERAL CALLS FROM THIS AREA...AND THEY ARE CONTINUING TO EVACUATE MOST OF THE TOWN. THE FALL RIVER AT FREDONIA IS ALSO OVER 20FT ABOVE FLOOD STAGE AND GOING WELL ABOVE THE RECORD STAGE. LATEST WATER VAPOR LOOP IS SHOWING THE MID LEVEL TROF/SHEAR AXIS CONTINUING TO SIT OVER SOUTH CENTRAL KANSAS. THE MODELS ARE CONTINUING TO SHOW THIS SHEAR AXIS SHIFTING SOUTH AS THE WEEKEND PROGRESSES. THE 00Z GFS SEEMS TO BE THE MORE PROGRESSIVE AT THIS TIME IN PUSHING THIS SHEAR AXIS INTO OKLAHOMA BY SUNDAY AFTERNOON. MEANWHILE...THE UKMET/ECMWF AND NAM-WRF SOLUTIONS ARE QUITE A BIT SLOWER AND HANGS ON TO THIS FEATURE THROUGH SUNDAY NIGHT. WE ARE LEANING TOWARDS TO SLOWER PROGRESSION AT THIS TIME...SINCE THE MODELS ARE HAVING A DIFFICULT TIME WITH THIS FEATURE. THIS SYSTEM ALSO APPEARS TO BE BEHAVING MORE LIKE THE REMNANTS OF TROPICAL SYSTEM...ESPECIALLY WITH SUCH HIGH PRECIPITATION EFFICIENCY AND BEING WARM CORE. AS A RESULT...WE FELT CONFIDENT ENOUGH TO KEEP THE FLASH FLOOD WATCH GOING THROUGH 7 PM SUNDAY. I WOULD NOT BE SURPRISED IF SOME FOLKS MAY SEE ANOTHER 3 TO 6 INCHES BEFORE IT ALL SAID AND DONE. WE DID TWEAK TEMPERATURES DOWN SEVERAL DEGREES ON SUNDAY ESPECIALLY WITH MORE RAINFALL AND CLOUDS ANTICIPATED. SUNDAY NIGHT-WEDNESDAY NIGHT: WE WENT AHEAD AND ADDED POPS ON MONDAY AND MONDAY FOR OUR SOUTHERN COUNTIES SINCE WE ARE FAVORING THE SLOWER MOVEMENT OF THIS SHEAR AXIS DO TO A LACK OF A KICKER UPSTREAM. WE ALSO TWEAKED TEMPERATURES DOWN A COUPLE MORE DEGREES DUE TO EFFECTS OF LATENT HEAT FROM THE WATER COVERED GROUNDS IN SOUTHEAST KANSAS. WE MAY SEE SOME SUNSHINE ON TUESDAY WHICH WILL HELP THINGS DRY OUT. HOWEVER...THE ECMWF/GFS ARE SHOWING THE UPPER LEVEL FLOW BECOMING NORTHWEST ON WEDNESDAY AND WEDNESDAY NIGHT. IN ADDITION...THE MODELS ARE SHOWING A FRONTAL BOUNDARY DEVELOPING OVER CENTRAL KANSAS. THIS BOUNDARY COULD END UP BEING A FOCUS FOR MORE THUNDERSTORM DEVELOPMENT WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 74 67 76 67 / 100 80 60 30 HUTCHINSON 75 66 76 67 / 80 60 50 20 NEWTON 74 66 76 67 / 100 80 60 30 ELDORADO 75 67 76 67 / 100 80 60 30 WINFIELD-KWLD 76 69 78 67 / 100 90 60 40 RUSSELL 77 65 79 65 / 30 20 10 10 GREAT BEND 75 65 78 66 / 40 20 20 10 SALINA 76 68 78 67 / 60 40 20 10 MCPHERSON 76 66 77 67 / 80 60 40 20 COFFEYVILLE 77 69 79 67 / 100 80 60 40 CHANUTE 76 68 78 67 / 100 80 60 40 IOLA 75 68 77 67 / 100 90 60 30 PARSONS-KPPF 77 69 79 67 / 100 80 60 40 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR KSZ051>053-067>072- 082-083-091>096-098>100. &&
Hazardous weather outlook, Jun 30, 5:30 AM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 530 AM CDT SAT JUN 30 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-011200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 530 AM CDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD HEAVY RAINFALL WILL PERSIST ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS TODAY AND TONIGHT. SEE THE LATEST FLASH FLOOD WATCH FOR FURTHER DETAILS. RIVER FLOODING WILL CONTINUE ALONG THE WALNUT...FALL...VERDIGRIS ...NEOSHO...CHIKASKIA...NINNESCAH...WHITEWATER AND ARKANSAS RIVERS. SEE THE LATEST FLOOD WARNINGS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE HEAVY RAINFALL IS ANTICIPATED FOR SOUTH CENTRAL AND SOUTHEAST KANSAS ON SUNDAY WHICH WILL RESULT IN MORE FLOODING. SEE THE LATEST FLASH FLOOD WATCH FOR THE LATEST INFORMATION. RIVER FLOODING WILL ALSO CONTINUE ALONG THE VERDIGRIS AND NEOSHO RIVERS ON SUNDAY AND MONDAY. SEE THE LATEST FLOOD WARNINGS FOR MORE INFORMATION. THE THREAT FOR THUNDERSTORMS WILL CONTINUE ON MONDAY AND MONDAY NIGHT ACROSS SOUTHERN KANSAS. A FEW STRONG STORMS WILL BE POSSIBLE AND PRODUCE WIND GUSTS UP TO 50 MPH...PEA SIZE HAIL AND HEAVY RAINFALL. A COLD FRONT WILL MOVE INTO CENTRAL AND SOUTHEAST KANSAS ON WEDNESDAY AND THURSDAY. SOME OF STORMS MAY BECOME STRONG WITH MORE HEAVY RAINFALL EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT ANY FLOODING OR RAINFALL REPORTS WOULD BE GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX
In the hours before
Local storm report, Jun 30, 6:23 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
623 AM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM HEAVY RAIN COFFEYVILLE 37.04N 95.63W
06/30/2007 M5.47 INCH MONTGOMERY KS CO-OP OBSERVER
24 HOUR RAINFALL ENDING AT 6 AM WAS 6.57 INCHES. OVER THE
LAST 12 HOURS RAINFALL WAS 5.47 INCHES.
&&
LFWLocal storm report, Jun 30, 6:30 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
630 AM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN FREDONIA 37.53N 95.82W
06/30/2007 M10.00 INCH WILSON KS CO-OP OBSERVER
RECORD FLOODING IS OCCURING IN THE TOWN OF FREDONIA.
&&
LFWLocal storm report, Jun 30, 7:37 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
737 AM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD ERIE 37.57N 95.24W
06/30/2007 NEOSHO KS CO-OP OBSERVER
NEOSHO RIVER LEVIES IN THE VICINITY OF THE RIVER BRIDGE
AND HIGHWAY 59 JUST SOUTH OF ERIE. WATER WAS STARTING TO
OVER FLOWING THE LEVIE AT A FEW LOCATIONS CAUSING CROP
LAND FLOODING.
&&
LFWLocal storm report, Jun 30, 7:49 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
749 AM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD IOLA 37.93N 95.40W
06/30/2007 ALLEN KS LAW ENFORCEMENT
IOLA HAS MAJOR FLOODING ON COON CREEK IN IOLA. SOUTHWEST
PART OF TOWN IS BEING EVACUATED.
&&
LFWThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:39 PM CDT | Flash Flood Warning | ICT | Wilson | 14 hr |
| Jun 29, 8:45 PM CDT | Flash Flood Warning | ICT | Chautauqua, Montgomery | 12 hr |
| Jun 29, 8:58 PM CDT | Flash Flood Warning | ICT | Elk | 11 hr |
| Jun 29, 10:01 PM CDT | Flash Flood Warning | ICT | Labette, Neosho | 12 hr |
| Jun 29, 10:16 PM CDT | Flash Flood Warning | ICT | Butler, Cowley, Sumner | 12 hr |
| Jun 30, 5:45 AM CDT | Flash Flood Warning | ICT | Greenwood | 9 hr |
| Jun 30, 7:05 AM CDT | Flash Flood Warning | ICT | Wilson | 14 hr |
| Jun 30, 7:07 AM CDT | Flash Flood Warning | ICT | Chase | 12 hr |
| Jun 30, 7:30 AM CDT | Flash Flood Warning | ICT | Chautauqua, Montgomery | 13 hr |
| Jun 30, 7:45 AM CDT | Flash Flood Warning | ICT | Allen | 12 hr |
| Jun 30, 8:15 AM CDT | Flash Flood Warning | ICT | Woodson | 12 hr |
| Jun 30, 8:54 AM CDT | Flash Flood Warning | ICT | Elk | 12 hr |
| Jun 30, 9:46 AM CDT | Flash Flood Warning | ICT | Labette, Neosho | 12 hr |
| Jun 30, 10:29 AM CDT | Flash Flood Warning | ICT | Butler, Cowley, Sumner | 12 hr |
| Jun 30, 3:12 PM CDT | Flash Flood Warning | ICT | Allen, Woodson | 8 hr |
| Jun 30, 3:12 PM CDT | Flash Flood Warning | ICT | Allen, Greenwood, Woodson | 8 hr |
| Jun 30, 3:32 PM CDT | Flash Flood Warning | ICT | Butler, Cowley | 8 hr |
| Jun 30, 3:36 PM CDT | Flash Flood Warning | ICT | Elk, Neosho, Wilson | 8 hr |
| Jun 30, 3:49 PM CDT | Flash Flood Warning | ICT | Chautauqua, Labette, Montgomery | 8 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.